A 47-year-old member asked:
what amount diphenhydramine is an overdose?
2 doctor answers
Dr. Joram Seggev answered
Specializes in Allergy and Immunology
It depends: Diphenhydramine was a major cause of seizures reported to a poison center. At a dose of 7.5mg/Kg (a total dose of 500 mg [20 OTC tablets] for a 150 pound person) many p0eople will develop severe reactions. In doses over 1g (40 tablets) the drug may be lethal.
Answered on Apr 2, 2020
Dr. Heidi Fowler answered
24 years experience Psychiatry
OD: “Lethal levels of diphenhydramine in the blood include higher than 19 mg/L, 7 mg/L and 1.5 mg/L in adults, children and infants respectively .” REF: https://overdoseinfo.com/diphenhydramine-overdose/
Answered on Jan 1, 2018
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!